MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CRITICORE® FOLEY TRAY BARDEX® TEMPERATURE-SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. CRITICORE® FOLEY TRAY BARDEX® TEMPERATURE-SENSING FOLEY CATHETER
Model Number 901216
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that hair was found in the syringe.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Set-up procedure: hang the monitor on the bedframe near the foot of the bed ensuring that the unit hangs freely, or set on the floor in a safe location.Using proper aseptic methods, open csr wrap to form sterile field and expose catheterization kit.Prepare patient for catheterization using standard technique.Insert catheter using standard technique.Inflate the catheter with the syringe provided.Instill entire amount of sterile water (10cc).Note: if using syringe other than that provided, use luer tip syringe, 10cc maximum.Do not use needle.Turn the monitor on by pressing the "on/off" switch (1).Lift the top of the monitor (14) and place the container securely in the monitor.Lower the lid ensuring that it closes completely and that it traps the container within the monitor.If the monitor is not being used, hang the fluid collection container on the bed using the attached string and hook.Plug the end of the temperature-sensing catheter's extension cable into the connector jack (13) on the side of the monitor.For convenience, the extension cable may be threaded through the sheeting clips.Ensure that the tubing extends from the fluid collection container in a smooth, unkinked path and that no part of the tubing hangs below the top of the container.Note: if it is desired to record the initial in-rush volume of fluid in the "present interval output" display first turn the monitor on, place the empty container in the monitor, and then allow the fluid to flow into the container.The slide clamp on the collection container tubing may be used for this purpose.Catheter should be replaced in accordance with the cdc guideline, "guideline for prevention of catheter-associated urinary tract infection." at the onset or first signs of a urinary tract infection, catheter encrustation,or any other catheter-related adverse effect, the catheter should be replaced.To drain the container: empty any fluid in tubing into collection container.Wait until this volume registers in the "present interval output" display (6).Close slide clamp.Drain container.Reopen slide clamp.Directions for using bard ez-lok sampling port: bard ez-lok sampling port accepts a luer-lock or slip tip syringe.Kink drainage tubing a minimum of 3 inches below the sample port until urine is visible under access site.Swab surface of access site with antiseptic wipe.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80-100 degree angle).Press the syringe firmly and twist gently to lock the syringe onto the sampling port.Note: improper penetration technique could cause formation of a drop of urine on the surface of the sample port.Periodic observation of the sampling port is recommended.Aspirate desired volume of urine.Unkink tubing and send specimen to laboratory.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." (b)(4).The device was not returned.
 
Event or Problem Description
It was reported that hair was found in the syringe.

Brand Name
BARDEX® I.C. CRITICORE® FOLEY TRAY BARDEX® TEMPERATURE-SENSING FOLEY CATHETER
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7034081
Report Number1018233-2017-05922
Device Sequence Number977376
Product Code MJC
UDI-Device Identifier00801741019562
UDI-Public(01)00801741019562
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K040658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model Number901216
Device Catalogue Number901216
Device Lot NumberNGBS2131
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/27/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1